My Ovacome
11,064 members13,458 posts

Ascites

Hi,

In smithers as having an abdominal drain done but everything is to low. Now having potassium, magnesium infusion and blood transfusion also to inject myself for next 3 days as something else is really low as well. Hopefully everything will be ok and I can have it done next week along with my chemo, luckily they caught everything this week or I wouldn't of been able to have chemo next week either

Hyacinth

13 Replies
oldestnewest

I am having constant trouble with low magnesium, calcium and dehydration-iv infusion every week. Dr told me that chemotherapy can cause this.

Reply

I am sure the infusions will certainly give you more energy, good luck with the drain, never had one so unfortunately cant help you there,

Reply

I too have trouble with low magnesium due to chemotherapy and ended up with enough boxes of supplement to build a wall! Even with the extra it remained very low and gave me cramps in my hands but managed to get through the chemo with a couple of delays so feeling better day by day. So keep persevering and you will get through this bit of the journey, it’s just another bump in the road!

Sending love and hugs

Jane xx

Reply

I suffered similarly at the beginning of my treatment because the Ascites kept me from eating and drinking enough and the first Chemo shot my levels of potassium and Magnesium and hemogloben.

But, fortunately they kept me in hospital for a week on steady IV fortified fluids and I perked up enough to get the next chemo, which destroyed the cancer causing the Ascites and I have been on the road to recovery ever since.

Yes, the Carboplatin descimates our Magnesium levels and for me, only the water soluble sachets work.

Good luck,

Laura

Reply

I've never been offered sachets, what are they called so I can ask Dr about them? Got to be better than infusions, I've been hooked up for over 17 hours so far and it always makes my abdomen uncomfortable, I'm sure all the fluid goes straight there or it certainly feels like it.

Looks like I will be having drain next Wednesday/Thursday with chemo straight after so 3 or 4 days in smithers next week.

Thank you for your support everyone.

Hyacinth

Reply

The sachets are called Magnaspartate xx

Reply

Thanks maggy,

asked them but they said my levels were too low for the sachets so had to have infusion again, so another night hooked up to drip.

Hyacinth

Reply

Oh no! Hopefully when your levels go up a bit you can start taking them then & avoid this in future! Xx

Reply

I hope so as it's a real nuisance, I will keep asking them if my levels are ok for sachets instead of drip in case they forget I would prefer them.

Thanks

Reply

My calcium Vit D are still low on prescription minerals, I finished treatment 18 months ago and med team still struggling to bring the numbers.

Ellsey xx

Reply

Hi they have given me filgrastim injections now to boost platelets as mine are so low, now got 2 injections into the abdomen a day. Hope this works.

Out of hospital now, back in next week,

Hyacinth

Reply

Is that East Surrey Hosp. I understand I am to be referred there.

Reply

Hi

No, it's the Royal Marsden in Sutton. They haven't any slots this week for drain as shortage of ultrasound technicians, so now looking at Tuesday 6th possibly. Be glad to get it done, having chemo number 6 on Thursday so annoying it didn't dry up acites I must be unlucky as it seems to have worked for everyone else. Is there anyone else that it didn't work for?

Hyacinth

Reply

You may also like...